MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION INTERLOCK-35; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

BOSTON SCIENTIFIC CORPORATION INTERLOCK-35; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number 83786
Medical Device Problem Codes Difficult to Remove (1528); Failure to Advance (2524)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/13/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluated by manufacturer: the device was returned for analysis.A visual inspection was performed.Only the main coil was returned.The main coil was stretched and kinked.No more damages were found.Microscopic inspection was performed on main coil.The zap tip has a smooth surface.The interlocking arm was detached.Dimensional inspection on main coil was performed and revealed that the od (outer diameter) of the zap tip and primary coil were within specification.However, the no.Of distal fiber bundles and no.Of proximal fiber bundles were incomplete.
 
Event or Problem Description
Reportable based on device analysis completed on 15jun2022.It was reported that the coil got stuck in the catheter.The target lesion was located in the abdominal aorta and internal iliac artery.An 8mm x 40cm and 10mm x 20cm interlock-35 coil were selected for use.During the procedure, three interlocks were placed smoothly.However, when the fourth catheter was pushed, it got stuck near the middle of the catheter.The coil was removed together with the entire catheter from the body.A new interlock was inserted together with the same catheter and completed the procedure.Two interlocks were implanted into the body.No patient complications were reported.However, the device analysis revealed that the interlocking arm was detached and the fiber bundles were missing.

Brand Name
INTERLOCK-35
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORK LIMITED
model farm road
cork
EI  
Manufacturer Contact
jay johnson
4100 hamline ave n
arden hills, MN 55112
6515810888
MDR Report Key14959441
Report Number2134265-2022-07624
Device Sequence Number20182489
Product Code KRD
UDI-Device Identifier08714729793137
UDI-Public08714729793137
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K133208
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/08/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/11/2022
Device Model Number83786
Device Catalogue Number83786
Device Lot Number0024418043
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/31/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/15/2022
Initial Report FDA Received Date07/08/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/12/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GUIDE CATHETER - 0.038 IMPRESS.
Patient SexPrefer Not To Disclose